Cymbalta -INSOMNIA HELP!!

Discussion in 'General Health & Wellness' started by Casey<3, Jul 6, 2011.

  1. Casey<3

    Casey<3 New Member

    I took my first Dose of Cymbalta Tuesday (yesterday) morning at 11am after it was prescribed to me by my Rheumatologist Fibromyalgia. 30mg once daily for the first week

    I felt a little funny throughout the day and a little nauseous but nothing too major.. However when i got home after work my stomach started trembling and i started feeling very 'wired' or 'high'

    I went to bed around 1130pm and as soon as a lay down i could feel my heart pounding in every part of my body. my eyes started flickering and all i could do was look around the room and at the clock. I got up walked around. Called my parents back home, tried to go back to sleep and nothing. i was shaking all night. I wasnt even tired its now 2: 25pm Wednesday afternoon and I still haven't slept not even one minute! ( im not exaggerating i literally cant even close my eyes longer than 20 seconds) I literally feel full of energy and High as a Kite but i cant walk straight see straight or think straight. i know my body is exhausted but my mind feels like its on steroids or crack or something.. I dont know what they feel like but i imagine something like this!

    Its awful! im trying to sleep now but im getting major sweats and i have 3 fans on in my room..

    I cant concentrate and i feel jittery.

    Has any one else experienced this?? its kind of starting to freak me out a little i thought i would have crashed by now.. and I'm really surprised how soon these side effects have kicked in!

    Please help..
  2. TwoCatDoctors

    TwoCatDoctors New Member

    ProHealth doesn't provide any doctors for these boards to help us. My suggestion is that when you start with such side effects from medication, your first action is to call the prescribing physician and advise that doctor what is happening. The doctor must know, and then combined with your medical history, s/he will advise you how to proceed. Keep in mind that as individuals, what works for one person may not work for another. And truthfully, your doctor is the only one that should be advising you how to proceed when taking prescribed medication.

    It may be that your dosage might need to be reduced, or it may be that there are short term side effects of certain meds, it might be interaction with another med, or many other answers. You can also look at the paper you received with your prescription that would tell you about the medication and the side effects, and you can look up Cymbalta on the internet to find out all the side effects. Good luck and I hope your doctor helps you out with this.

    Also, there is a Fibro Board here that is very good. You may wish to post messages there also.
  3. emweeks

    emweeks New Member

    Cymbalta made me extremely nauseaous, and it was enough to make me quit after on dose.

    Some people are very sensitive, and some of these drugs work the opposite from the way they do in "normal', say depressed, people. I recently was put on a drug that takes longer to have an effect, say even 3-4 weeks, called Celexa. It has been around quite a long time. I always ask to start anything new at 1/2 dose for a week or so, then increase if there are no awful effects. You are not a lab rat. You need to call the doctor right back when you have a reaction like you did last month! Talk to his/her nurse at the very least, so they can make adjustments before taking another pill! It can be dangerous not to listen to your body. Hopefully you are in good shape otherwise? I think deep stage 4 sleep is the MOST VITAL thing one can do to allow one's body to heal, so make that your priority, and watch other symptoms go away. Maybe Melatonin or Calcium/Magnesium at bedtime are a far better option for you? Then, there are other natural substances that help this too. Perhaps you are hyperthyroid or something else has been missed. Make sure baseline tests have been taken before starting new drugs! Get well, and start making wellness your priority. Rheumatologists try what they think will work, and sometimes the right combination is found right away; sometimes it takes longer. Don't worry about being a pest if something isn't working right! Pro-active patients get better faster. Be kind, but firm. And, not shy. Ellen
  4. Radioactive1

    Radioactive1 New Member

    Casey:

    I can really relate to your situation, and know how very frustrating it can be. I suffer from MS and Fibromyalgia, and in addition I have a condition known as Occipital Neuralgia that causes tremendous pain in my neck, head and face. I, like you, take Cymbalta, as well as several other meds to help control the pain.

    As a result of the Fibro, sleeping issues have been a problem for some time. My Dr. started prescribing Ambien some time back. It works pretty well, but sometimes I have to take two in order to sleep thorough the night. Then there's the side-affects - getting up and eating at night, saying weird things at night, more annoying than real problems.

    Then I discovered Melatonin. This is a chemical that occurs naturally in the brain that our bodies normally produce naturally at night. You can buy Melatonin as a supplement in the vitamins aisle. Now instead of taking two ambien, I take one Melatonin, and one Ambien. Problem solved, I sleep through the night just fine. And the best part is the Melatonin is safe and has no side affects.

    Give it a try, it might help you too.

    Good Luck